MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported when the physician was dilating the target lesion with the balloon, the balloon ruptured at the recommended pressure of 8atm.The device was replaced with another balloon catheter and the procedure was completed successfully.No additional information was available at the time of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, manufacturing instructions, specifications, and quality control was conducted during the investigation.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not manufactured according to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted that there were no other reported complaints for this lot number.The device implicated in this report was not returned to assist with the investigation therefore, no physical examinations could be performed.The hospital reported that the device would not be returned as it was disposed of at the hospital due to hepatitis b virus (hbv.The information regarding direction of the rupture is no longer available due to the device being disposed of.There is no evidence to suggest that the device was not manufactured to specifications.The results of this investigation are inconclusive.We will continue to monitor for similar events.Per the quality engineering risk assessment no further action is required.Cook will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6106625
Report Number1820334-2016-01326
Device Sequence Number10966591
Product Code DQY
UDI-Device Identifier10827002503271
UDI-Public(01)10827002503271(17)171218(10)5528034
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-3-2
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1